Alert archive / Maine / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 4, NWS Gray, ME
NWS Gray, ME issued this severe thunderstorm warning at Mar 17, 2016, 3:04 PM EDT for 4 counties in Maine. It was in force for 41 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 17, 2016, 3:04 PM EDT (19:04 UTC)
- Expired
- Mar 17, 2016, 3:45 PM EDT
- In force
- 41 min
- Issued by
- NWS Gray, ME
- Area
- Storm-based polygon
Counties Androscoggin County, ME, Cumberland County, ME, Kennebec County, ME, Sagadahoc County, ME
The radar
The Portland,ME radar (KGYX), 21 km from the middle of the area, began a volume at 19:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 17, 3:05 PM EDT | HAIL 1 | Lewiston, ME | LISBON STREET |
| Mar 17, 3:22 PM EDT | HAIL 1.75 | 2 E Lewiston, ME | |
| Mar 17, 3:45 PM EDT | HAIL 1 | Bowdoin, ME | |
| Mar 17, 3:46 PM EDT | HAIL 1 | 1 Sw Lisbon, ME |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Gray, ME (KGYX), launched 12:00Z, 7.1 hours before the alert went out and 22 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 439 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 51 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
749 WUUS51 KGYX 171904 SVRGYX MEC001-005-011-023-171945- /O.NEW.KGYX.SV.W.0004.160317T1904Z-160317T1945Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GRAY ME 304 PM EDT THU MAR 17 2016 THE NATIONAL WEATHER SERVICE IN GRAY MAINE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWESTERN SAGADAHOC COUNTY IN SOUTH CENTRAL MAINE... SOUTHWESTERN KENNEBEC COUNTY IN SOUTH CENTRAL MAINE... SOUTHEASTERN ANDROSCOGGIN COUNTY IN SOUTHWESTERN MAINE... NORTHEASTERN CUMBERLAND COUNTY IN SOUTHWESTERN MAINE... * UNTIL 345 PM EDT * AT 304 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER LEWISTON...AND MOVING EAST AT 20 MPH. * LOCATIONS IMPACTED INCLUDE... LEWISTON...TOPSHAM...LITCHFIELD...LISBON...GREENE...DURHAM...BOWDOIN... BOWDOINHAM...SABATTUS...RICHMOND AND WALES. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL... DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. && LAT...LON 4403 7031 4416 7025 4413 6983 4394 6993 TIME...MOT...LOC 1904Z 281DEG 18KT 4407 7018 $$
1 follow-up statement
642 WWUS51 KGYX 171928 SVSGYX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAY ME 328 PM EDT THU MAR 17 2016 MEC001-005-011-023-171945- /O.CON.KGYX.SV.W.0004.000000T0000Z-160317T1945Z/ SAGADAHOC ME-KENNEBEC ME-ANDROSCOGGIN ME-CUMBERLAND ME- 328 PM EDT THU MAR 17 2016 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM EDT FOR NORTHWESTERN SAGADAHOC...SOUTHWESTERN KENNEBEC...SOUTHEASTERN ANDROSCOGGIN AND NORTHEASTERN CUMBERLAND COUNTIES... AT 327 PM EDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE THUNDERSTORM PRODUCING HAIL IN EXCESS OF HALF DOLLARS. DAMAGING WINDS IN EXCESS OF 60 MPH WERE ALSO POSSIBLE. THIS STORM WAS LOCATED NEAR LITCHFIELD... OR 8 MILES NORTH OF TOPSHAM...MOVING EAST AT 20 MPH. LOCATIONS IMPACTED INCLUDE... LEWISTON...TOPSHAM...LITCHFIELD...LISBON...GREENE...DURHAM...BOWDOIN... BOWDOINHAM...SABATTUS...RICHMOND AND WALES. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. && LAT...LON 4403 7031 4416 7025 4413 6983 4394 6993 TIME...MOT...LOC 1927Z 281DEG 18KT 4405 7002 $$ HANES
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 17, 1:44 PM EDT, 1 hour 20 minutes earlier.
Area forecast discussion, Mar 17, 1:44 PM EDT, 1 hour 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAY ME 144 PM EDT THU MAR 17 2016 .SYNOPSIS... LOW PRESSURE WILL MOVE ACROSS NORTHERN MAINE THIS EVENING WITH A TRAILING COLD FRONT SWEEPING ACROSS THE REGION FRIDAY. HIGH PRESSURE WILL GRADUALLY BUILD IN FROM THE WEST FRIDAY NIGHT THROUGH SATURDAY NIGHT AND WILL SHIFT EAST OF THE REGION ON SUNDAY. A COASTAL STORM MAY IMPACT THE REGION LATE SUNDAY INTO MONDAY AS IT MOVES UP THE EASTERN SEABOARD AND INTO THE GULF OF MAINE. A WEAK RIDGE OF HIGH PRESSURE WILL FOLLOW ON TUESDAY BEFORE ANOTHER LOW PRESSURE SYSTEM APPROACHES FROM THE WEST MIDWEEK. && .NEAR TERM /THROUGH TONIGHT/... AS OF 130 PM...A SHORT WAVE TROUGH AND ATTENDANT VERY COLD TEMPERATURES ALOFT CONTINUES TO APPROACH ME AND NH. SFC HEATING OUT AHEAD OF THIS TROUGH COUPLED WITH VERY STEEP LOW TO MID LEVEL LAPSE RATES HAS ALLOWED FOR WEAK INSTABILITY TO DEVELOP. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO BECOME MORE NUMEROUS THROUGH THE AFTERNOON HOURS...WITH SMALL HAIL AND GUSTY WINDS BEING THE MAIN THREAT. ONE OR TWO MARGINALLY SEVERE STORMS WILL BE POSSIBLE WHERE INSTABILITY IS MAXIMIZED. THE MAIN THREATS WITH ANY SEVERE STORMS WILL BE LOCALLY DAMAGING WIND GUSTS AND MARGINALLY SEVERE HAIL. THE ACTIVITY WILL WANE EARLY THIS EVENING WITH THE LOSS OF DAYTIME HEATING...AND ANY SHOWER ACTIVITY OVERNIGHT BEING PRETTY SPARSE IN MOST PLACES. HOWEVER...ACROSS THE MOUNTAINS...SNOW SHOWERS MAY BE THE NORM OVERNIGHT AS ANOTHER SHORT WAVE TROUGH APPROACHES FROM THE NORTHWEST. LOCALLY 1 TO 2 INCHES OF SNOW WILL BE POSSIBLE OVERNIGHT INTO EARLY FRIDAY MORNING NEAR THE CANADIAN BORDER. && .SHORT TERM /FRIDAY THROUGH FRIDAY NIGHT/... A COLD FRONT WILL MOVE ACROSS THE REGION DURING THE DAY ON FRIDAY. DOWNSLOPING FLOW SHOULD ALLOW ANY RAIN OR SNOW SHOWERS TO BE WIDELY SCT AT BEST OUTSIDE OF THE FAVORABLE UPSLOPE REGIONS OF THE MOUNTAINS. OTHERWISE...COLDER AND FAIR WEATHER IS EXPECTED FRIDAY AFTERNOON AND NIGHT. && .LONG TERM /SATURDAY THROUGH WEDNESDAY/... ...ALL EYES ON POTENTIAL STORM SUNDAY NIGHT-MONDAY... HIGH IMPACT WEATHER POTENTIAL: HIGH IMPACT WINTER STORM POSSIBLE SUNDAY NIGHT THROUGH MONDAY. SOME POTENTIAL FOR WINTRY MIXED PRECIPITATION TUESDAY NIGHT OR EARLY WEDNESDAY /PARTICULARLY OVER NORTHERN AREAS/. DEVELOPING PATTERN SUGGESTS AT LEAST SOME POTENTIAL FOR HEAVY RAIN BY THE END OF NEXT WEEK. PATTERN SUMMARY: A REVIEW OF EARLY AFTERNOON WATER VAPOR IMAGERY REVEALS THE TRANSITION OF A STRONG PACIFIC JET INTO A MUCH MORE AMPLIFIED PATTERN OVER THE PAST FEW DAYS WITH A SIGNIFICANT RIDGE BUILDING ALONG THE WEST COAST OF NORTH AMERICA. THE DETAILS OF THIS BUILDING RIDGE OVER THE NEXT DAY OR TWO WILL BE ALL IMPORTANT TO WHAT HAPPENS DOWNSTREAM AS AT LEAST SOME ENERGY ACROSS ALASKA AND THE CANADIAN ARCHIPELAGO WILL BE TAPPED AND DRAWN SOUTH INTO AN AMPLIFYING EASTERN NORTH AMERICA TROUGH...WHICH WILL ATTEMPT TO CAPTURE A SOUTHERN STREAM SHORTWAVE AND PROMOTE INTENSE CYCLOGENEIS ALONG THE EAST COAST. BEYOND THIS...THE PATTERN ACROSS THE EASTERN PACIFIC AND WESTERN NORTH AMERICA FLATTENS ONCE AGAIN FOR THE FIRST HALF OF NEXT WEEK...ALLOWING PACIFIC AIR TO FLOOD EAST...AND BACK ACROSS THE CONUS. THE DIFFERENCE THIS TIME WILL BE SUBSTANTIAL AVAILABLE COLD AIR JUST NORTH OF THE US/CANADIAN BORDER...WHICH...WHEN COMBINED WITH TROUGHING DEVELOPING OVER THE SOUTHWESTERN UNITED STATES COULD SPELL AN ACTIVE PERIOD OF WEATHER BY THE SECOND HALF OF NEXT WEEK...REACHING BEYOND THE END OF THIS FORECAST PERIOD. THE DETAILS... THE BIG STORY FOR SATURDAY WILL BE THE CHILL AS T8S FALL TO AROUND 2 SIGMA BELOW NORMAL /-12 TO -18C/. THE DAY SHOULD FEATURE PLENTY OF SUN WITH A DRY AIRMASS AND SURFACE HIGH PRESSURE IN CONTROL. EVEN IF WE CAN FULLY MIX TO H8...THESE TEMPERATURES ALOFT ONLY SUPPORT UPPER 20S TO MID 30S FOR HIGHS AMD WILL CONTINUE TO TRIM FORECAST HIGHS BASED ON THESE EXPECTATIONS. HIGH PRESSURE CRESTS OVERHEAD SATURDAY NIGHT AND THEN PULLS INTO THE CANADIAN MARITIMES FOR SUNDAY WITH INCREASING CLOUDS AHEAD OF LOW PRESSURE DEVELOPING ALONG THE EAST COAST. TEMPS ALOFT WILL WARM A GOOD DEAL FROM THE DAY PREVIOUS. WITH THE INCREASING CLOUD COVER /AND THE POTENTIAL FOR SOME SNOW TO REACH SOUTHERN NEW HAMPSHIRE TOWARDS EVENING/...T9S ARE ACTUALLY A BIT COOLER IN THE AFTERNOON SOUTH OF THE MOUNTAINS THAN TO THE NORTH /MINUS SINGLE DIGITS THROUGHOUT/. THIS SHOULD FAVOR HIGHS IN THE 30S PRETTY MUCH EVERYWHERE. SUNDAY NIGHT-MONDAY: A LOOK AT THE ENVELOPE OF DETERMINISTIC AND ENSEMBLE SOLUTIONS CERTAINLY PAINTS A WESTWARD JOG IN THE TRACK OF LOW PRESSURE DURING THIS PERIOD. THE EC ENSEMBLE HAS AN IMPRESSIVELY SMALL ENVELOPE OF SOLUTIONS GIVEN HOW MUCH THE MEAN HAS SHIFTED IN THE PAST 24 HOURS. IT/S TRACK IS JUST INSIDE THE BENCHMARK WITH NUMEROUS SOLUTIONS IN THE 980-990MB RANGE AS IT DOES SO....WITH RECENT OPERATIONAL RUNS STRONGER AND TUCKED A LITTLE FURTHER WEST THAN THIS. NEW 12Z GFS FALLS MORE LINE WITH IT/S PREVIOUS 00Z ENSEMBLE MEAN...WITH A GOOD JOG WEST FROM IT/S 06Z SOLUTION...NOW FEATURING A TRACK PRETTY MUCH DIRECTLY OVER THE BENCHMARK. HOWEVER...IN COMPARISON TO THE ECWMF...THESE SOLUTIONS ARE A GOOD BIT WEAKER WITH CAPTURED SOUTHERN STREAM SHORTWAVE NOT DEVELOPING A NEGATIVE TILT UNTIL IT/S PRETTY MUCH DIRECTLY OVERHEAD. 12Z GGEM ALSO SHIFTS WEST WITH A MUCH DEEPER SOLUTION SIMILAR TO THE ECMWF. IT/S RUN TO RUN CONSISTENCY HAS BEEN POOR AND FOR THIS AFTERNOON/S PACKAGE...WILL FOLLOW CLOSE TO THE EC-ENS MEAN...WHICH FOLLOWS CLOSE THE MIDDLE OF THE GUIDANCE CONSENSUS. SUNY STONYBROOK ENSEMBLE SENSITIVITY ANALYSIS PAINTS THE PRIMARY FEATURE IMPACTING THE OVERALL EVOLUTION OF THIS LOW AS BEING THE BUILDING WESTERN NORTH AMERICA RIDGE. UNTIL WE SEE THE FULL DEVELOPMENT OF THIS RIDGE /LATE FRIDAY-EARLY SATURDAY/ EXPECT CONTINUED CHANGES IN THE LOW TRACK...WITH PTYPE ISSUES CERTAINLY NOT OUT OF THE QUESTION ALONG THE COAST. CONFIDENCE IS CERTAINLY GREAT ENOUGH TO INCREASE POPS THROUGH THE LIKELIES OVER SOUTHERN ZONES FOR SUNDAY NIGHT-MONDAY...AND WILL KEEP ALL PRECIPITATION MENTIONED AS SNOW FOR THIS PACKAGE. WIND COULD CERTAINLY BECOME AN ISSUE GIVEN THE STRONGER SOLUTIONS...BUT GIVEN THE TIME RANGE...A CONSENSUS STILL LOOKS LIKE THE BEST PATH TO TAKE. TUESDAY-WEDNESDAY: COLD AIR BEHIND DEPARTING LOW PRESSURE WILL NOT HANG AROUND FOR LONG AS THE UPSTREAM PATTERN FLATTENS RAPIDLY. TUESDAY WILL FEATURE WELL BELOW NORMAL TEMPERATURES WITH T8S BELOW - 10C...WITH SOME UPSLOPE SNOW SHOWERS LINGERING IN THE MOUNTAINS UNDER RESIDUAL CYCLONIC FLOW. HIGH TEMPERATURES WILL DEPEND GREATLY ON HOW MUCH SNOW IS REALIZED SUNDAY NIGHT-MONDAY...WITH THE CURRENT CONSENSUS OF UPPER 20S IN THE MOUNTAINS TO UPPER 30S OVER SOUTHEAST NEW HAMPSHIRE POTENTIALLY TOO WARM IF THERE IS SNOWPACK. A NARROW HIGH PRESSURE RIDGE AXIS CRESTS OVER THE REGION TUESDAY EVENING BEFORE STRENGTHENING WARM ADVECTION PATTERN DEVELOPS ALONG ADVANCING WARM FRONT ASSOCIATED WITH LOW PRESSURE OVER THE GREAT LAKES REGION. THE POTENTIAL FOR RENEWED PRECIPITATION BEGINS AS EARLY AS TUESDAY NIGHT...BUT MORE LIKELY WEDNESDAY. GIVEN THE SETUP...THERE IS SOME POTENTIAL FOR A MIX OF PRECIPITATION TYPES EARLY WEDNESDAY...WITH STRONG WARM ADVECTION FAVORING ALL RAIN BY AFTERNOON. THIS DOES NOT APPEAR TO BE A BIG PRECIPITATION PRODUCER...BUT COULD SPELL SOME TRAVEL IMPACTS IF THE TIMING IS RIGHT. HIGHS IN THE MID 30S TO MID 40S NORTH TO SOUTH LOOK GOOD AT THIS RANGE. A STRENGTHENING BAROCLINIC ZONE LOOKS TO TAKE UP SHOP FROM THE SOTUHERN PLAINS...NORTH AND EAST THROUGH THE GREAT LAKES AND NEAR THE US/CANADIAN BORDER IN THE NORTHEAST. THERE IS ACTUALLY QUITE STRONG DETERMINISTIC/ENSEMBLE SUPPORT FOR A WAVE OF LOW PRESSURE ALONG THIS BOUNDARY TO MOVE NORTH OF THE REGION IN THE WEDNESDAY NIGHT-THURSDAY TIMEFRAME. AT THIS RANGE...THE CONSENSUS WOULD FAVOR THE FRONTAL BOUNDAY TO RESIDE JUST NORTH OF OUR AREA...PROMISING ANY PRECIPITATION THAT WOULD FALL TO BE OF THE LIQUID VARIETY. TEMPERATURES ALOFT WILL BE MILD...BUT WILL TEMPER EXPECTED HIGHS AT THIS RANGE GIVEN PRECIPITATION POTENTIAL AS WELL AS INCREASING UNCERTAINTY IN EXACTLY WHERE THE BOUNDARY SETS UP. WILL HAVE TO KEEP AN EYE ON THIS BOUNDARY AS WE MOVE BEYOND THE END OF THIS FORECAST PERIOD AS IT PORTENDS HEAVY RAINFALL POTENTIAL GIVEN AMPLE AVAILABLE MOISTURE AND A STRENGTHENING JET ALOFT NORTH OF THE BOUNDARY. && .AVIATION /18Z THURSDAY THROUGH TUESDAY/... SHORT TERM...MAINLY VFR CONDITIONS ARE EXPECTED THIS EVENING AND OVERNIGHT. HOWEVER...A PERIOD OF SHOWERS AND WIDELY SCT THUNDERSTORMS ARE EXPECTED TO MOVE ACROSS THE REGION BETWEEN 18Z AND 02Z. THESE COULD PRODUCE GUSTY SFC WINDS...SMALL HAIL...AND BRIEF IFR CONDITIONS. OTHERWISE...MAINLY VFR EXPECTED THROUGH FRIDAY NIGHT OUTSIDE OF THE MOUNTAINS - LOWER CONDITIONS IN SNOW SHOWERS ARE EXPECTED THERE. LONG TERM...VFR SATURDAY THROUGH EARLY SUNDAY...WITH THE POTENTIAL OF A 18-24 HOUR PERIOD OF VLIFR/LIFR CIGS/VSBYS SUNDAY EVENING THROUGH THE DAY MONDAY WITH HEAVY SNOW POTENTIAL AS A STORM SYSTEM PASSES OFFSHORE. THERE REMAINS UNCERTAINTY IN THE STORM TRACK THAT COULD EITHER 1-CAUSE THE HEAVIEST SNOW TO BE OFFSHORE WITH LOWER AVIATION IMPACTS OR 2-CAUSE A CHANGE TO RAIN FOR COASTAL SITES IMPACTING VISIBILITY AND CIGS. STRONG NORTHEAST WINDS BACKING NORTHWEST DURING THIS PERIOD ARE BECOMING INCREASINGLY LIKELY AS WELL. A RETURN TO VFR CONDITIONS MONDAY NIGHT-TUESDAY WITH SHSN POTENTIAL LINGERING AT BML. && .MARINE... SHORT TERM...SMALL CRAFT ADVISORIES HAVE BEEN ISSUED FOR THE OCEAN WATERS FOR MARGINAL SCA WIND GUSTS AND SEAS THROUGH FRI MORNING. AFTER A BRIEF BREAK FRI AFTERNOON...SCA CONDITIONS WILL LIKELY REDEVELOP ON ALL WATERS FRI NIGHT. LONG TERM...QUIET SATURDAY-SUNDAY. IT IS BECOMING INCREASINGLY LIKELY THAT STRONG LOW PRESSURE MOVES CLOSE TO...OR PERHAPS INSIDE THE BENCHMARK SUNDAY NIGHT-MONDAY WITH GALES A GOOD POSSIBILITY...AND STORMS POSSIBLE. && .TIDES/COASTAL FLOODING...GIVEN THE SHIFTING MODEL CONSENSUS TO A STRONGER LOW NEARER THE COAST...HAVE TO KEEP AN EYE ON COASTAL IMPACTS. FORTUNATELY...ASTRONOMICAL TIDES ARE GENERALLY LOW /9.2 SUNDAY EVENING AND 9.7 MONDAY MORNING/...SO IMPACTS WOULD MORE LIKELY BE OF THE SPLASH-OVER VARIETY. && .GYX WATCHES/WARNINGS/ADVISORIES... ME...NONE. NH...NONE. MARINE...SMALL CRAFT ADVISORY UNTIL 6 AM EDT FRIDAY FOR ANZ150-152-154. && EKSTER/ARNOTT
Hazardous weather outlook, Mar 17, 1:49 PM EDT, 1 hour 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAY ME 149 PM EDT THU MAR 17 2016 MEZ007>009-012>014-018>028-NHZ001>015-181800- NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-SOUTHERN OXFORD- SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK- INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO- COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX-COASTAL WALDO- NORTHERN COOS-SOUTHERN COOS-NORTHERN GRAFTON-NORTHERN CARROLL- SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN-MERRIMACK-BELKNAP- STRAFFORD-CHESHIRE NH-EASTERN HILLSBOROUGH NH-INTERIOR ROCKINGHAM- COASTAL ROCKINGHAM-WESTERN AND CENTRAL HILLSBOROUGH NH- 149 PM EDT THU MAR 17 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE...CENTRAL NEW HAMPSHIRE...NORTHERN NEW HAMPSHIRE...SOUTHEASTERN NEW HAMPSHIRE AND SOUTHERN NEW HAMPSHIRE. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED SHOWERS AND THUNDERSTORMS CROSS THE REGION THROUGH THIS EVENING. A FEW OF THE THUNDERSTORMS MAY PRODUCE GUSTY WINDS AND SMALL HAIL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. CONFIDENCE IS INCREASING THAT A WINTER STORM WILL IMPACT AT LEAST SOME PARTS OF THE FORECAST AREA SUNDAY NIGHT THROUGH MONDAY. THE POTENTIAL EXISTS FOR SIGNIFICANT SNOW ACCUMULATIONS AS WELL AS STRONG WINDS ALONG THE COAST. THERE REMAINS SIGNIFICANT UNCERTAINTY REGARDING THE TRACK OF THIS STORM...WHICH WILL INFLUENCE PRECIPITATION TYPE AND POTENTIAL SNOWFALL ACCUMULATIONS. YOU SHOULD MONITOR LATER STATEMENTS AND FORECASTS FROM THE NATIONAL WEATHER SERVICE REGARDING THE POTENTIAL IMPACTS FROM THIS STORM SYSTEM. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ150>154-181800- STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY- PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-CASCO BAY- CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM- 149 PM EDT THU MAR 17 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CASCO BAY...PENOBSCOT BAY...THE COASTAL WATERS FROM CAPE ELIZABETH ME TO MERRIMACK RIVER MA...THE COASTAL WATERS FROM PORT CLYDE ME TO CAPE ELIZABETH ME AND THE COASTAL WATERS FROM STONINGTON ME TO PORT CLYDE ME. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. A PERIOD OF GALE FORCE WINDS IS POSSIBLE SUNDAY NIGHT THROUGH LATE MONDAY. THERE IS SOME LOW POTENTIAL FOR STORM FORCE WIND GUSTS AS WELL...PARTICULARLY IN THE OUTER WATERS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ARNOTT
In the hours before
Special weather statement, Mar 17, 1:46 PM EDT, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAY ME 146 PM EDT THU MAR 17 2016 MEZ007-008-013-171830- NORTHERN OXFORD ME-NORTHERN FRANKLIN ME-SOUTHERN FRANKLIN ME- 146 PM EDT THU MAR 17 2016 THE NATIONAL WEATHER SERVICE IN GRAY MAINE HAS ISSUED A * SPECIAL WEATHER STATEMENT FOR... NORTHERN OXFORD COUNTY IN MAINE NORTHERN FRANKLIN COUNTY IN MAINE SOUTHERN FRANKLIN COUNTY IN MAINE * UNTIL 230 PM EDT * AT 145 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A THUNDERSTORM 10 MILES NORTH OF ANDOVER...MOVING TO THE EAST AT 35 MPH. * PEA SIZE HAIL AND WIND GUSTS OF 35 TO 45 MPH ARE EXPECTED WITH THIS STORM. EXPECT CLOUD TO GROUND LIGHTNING WITH THIS STORM. * LOCATIONS IMPACTED INCLUDE... PHILLIPS... WELD... BYRON... SOUTH ARM... AND ROXBURY. LAT...LON 4470 7091 4490 7085 4488 7020 4459 7032 TIME...MOT...LOC 1745Z 278DEG 30KT 4478 7069
Special weather statement, Mar 17, 2:02 PM EDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
202 PM EDT THU MAR 17 2016
NHZ002>009-011-015-171900-
SOUTHERN CARROLL NH-MERRIMACK NH-SOUTHERN COOS NH-
NORTHERN CARROLL NH-SOUTHERN GRAFTON NH-NORTHERN GRAFTON NH-
CHESHIRE NH-WESTERN AND CENTRAL HILLSBOROUGH NH-SULLIVAN NH-
BELKNAP NH-
202 PM EDT THU MAR 17 2016
THE NATIONAL WEATHER SERVICE IN GRAY MAINE HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
SOUTHERN CARROLL COUNTY IN NEW HAMPSHIRE
MERRIMACK COUNTY IN NEW HAMPSHIRE
SOUTHERN COOS COUNTY IN NEW HAMPSHIRE
NORTHERN CARROLL COUNTY IN NEW HAMPSHIRE
SOUTHERN GRAFTON COUNTY IN NEW HAMPSHIRE
NORTHERN GRAFTON COUNTY IN NEW HAMPSHIRE
CHESHIRE COUNTY IN NEW HAMPSHIRE
WESTERN AND CENTRAL HILLSBOROUGH COUNTY IN NEW HAMPSHIRE
SULLIVAN COUNTY IN NEW HAMPSHIRE
BELKNAP COUNTY IN NEW HAMPSHIRE
* UNTIL 300 PM EDT
* AT 200 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR WOODSVILLE TO
NEAR WEST WINDSOR TO READSBORO...MOVING TO THE EAST AT 50 MPH.
* PEA SIZE HAIL AND WIND GUSTS OF 35 TO 50 MPH ARE EXPECTED WITH
THESE STORMS. CLOUD TO GROUND LIGHTNING WITH THIS LINE OF STORMS
IS EXPECTED ALONG WITH PEA TO DIME SIZE HAIL.
* LOCATIONS IMPACTED INCLUDE...
LACONIA...
CLAREMONT...
LEBANON...
FRANKLIN...
AND LITTLETON.
LAT...LON 4295 7253 4300 7244 4352 7240 4408 7203
4428 7207 4432 7203 4430 7110 4271 7185
4273 7246 4287 7256
TIME...MOT...LOC 1756Z 256DEG 61KT 4418 7212 4345 7245 4276 7297
MLELocal storm report, Mar 17, 2:13 PM EDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
213 PM EDT THU MAR 17 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM HAIL OTISFIELD 44.15N 70.56W
03/17/2016 M0.75 INCH OXFORD ME TRAINED SPOTTER
&&
EVENT NUMBER GYX1601589
MLESpecial weather statement, Mar 17, 2:39 PM EDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
239 PM EDT THU MAR 17 2016
MEZ014-021-022-171930-
SOUTHERN SOMERSET ME-INTERIOR WALDO ME-KENNEBEC ME-
239 PM EDT THU MAR 17 2016
THE NATIONAL WEATHER SERVICE IN GRAY MAINE HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
SOUTHERN SOMERSET COUNTY IN MAINE
INTERIOR WALDO COUNTY IN MAINE
KENNEBEC COUNTY IN MAINE
* UNTIL 330 PM EDT
* AT 239 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR SKOWHEGAN...MOVING TO THE EAST AT 20
MPH.
* DIME SIZE HAIL AND WIND GUSTS OF 35 TO 45 MPH ARE EXPECTED WITH
THIS STORM. EXPECT FREQUENT CLOUD TO GROUND LIGHTNING WITH THIS
STORM.
* LOCATIONS IMPACTED INCLUDE...
SKOWHEGAN...
PITTSFIELD...
CORNVILLE...
PALMYRA...
AND DETROIT.
LAT...LON 4460 6921 4473 6975 4491 6970 4488 6930
4473 6927 4472 6925 4473 6920 4467 6919
TIME...MOT...LOC 1838Z 282DEG 19KT 4481 6963Special weather statement, Mar 17, 2:43 PM EDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
243 PM EDT THU MAR 17 2016
NHZ002>013-015-171930-
MERRIMACK NH-SOUTHERN CARROLL NH-NORTHERN CARROLL NH-
SOUTHERN GRAFTON NH-NORTHERN GRAFTON NH-EASTERN HILLSBOROUGH NH-
WESTERN AND CENTRAL HILLSBOROUGH NH-SOUTHERN COOS NH-
INTERIOR ROCKINGHAM NH-CHESHIRE NH-STRAFFORD NH-SULLIVAN NH-
BELKNAP NH-
243 PM EDT THU MAR 17 2016
THE NATIONAL WEATHER SERVICE IN GRAY MAINE HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
MERRIMACK COUNTY IN NEW HAMPSHIRE
SOUTHERN CARROLL COUNTY IN NEW HAMPSHIRE
NORTHERN CARROLL COUNTY IN NEW HAMPSHIRE
SOUTHERN GRAFTON COUNTY IN NEW HAMPSHIRE
NORTHERN GRAFTON COUNTY IN NEW HAMPSHIRE
EASTERN HILLSBOROUGH COUNTY IN NEW HAMPSHIRE
WESTERN AND CENTRAL HILLSBOROUGH COUNTY IN NEW HAMPSHIRE
SOUTHERN COOS COUNTY IN NEW HAMPSHIRE
INTERIOR ROCKINGHAM COUNTY IN NEW HAMPSHIRE
CHESHIRE COUNTY IN NEW HAMPSHIRE
STRAFFORD COUNTY IN NEW HAMPSHIRE
SULLIVAN COUNTY IN NEW HAMPSHIRE
BELKNAP COUNTY IN NEW HAMPSHIRE
* UNTIL 330 PM EDT
* AT 243 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR BETHLEHEM TO
NEAR HEBRON TO NEAR NEWPORT TO NEAR WINCHESTER...MOVING TO THE
SOUTHEAST AT 60 MPH.
* PEA SIZE HAIL AND STRONG WIND GUSTS OF 45 TO 55 MPH ARE EXPECTED
WITH THESE STORMS. A FEW CLOUD TO GROUND LIGHTNING STRIKES ARE
POSSIBLE AS WELL.
* LOCATIONS IMPACTED INCLUDE...
MANCHESTER...
NASHUA...
LACONIA...
CONCORD...
AND DERRY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PROLONGED HEAVY RAINFALL MAY CAUSE WATER TO FLOW OVER THE ROADWAY. DO
NOT DRIVE YOUR VEHICLE WHERE THE ROAD HAS BECOME FLOODED.
&&
LAT...LON 4273 7246 4334 7221 4372 7177 4430 7165
4415 7103 4330 7103 4270 7136
TIME...MOT...LOC 1838Z 302DEG 52KT 4422 7165 4372 7176 4334 7220 4278
7243Special weather statement, Mar 17, 2:45 PM EDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
245 PM EDT THU MAR 17 2016
MEZ012-020-021-171930-
ANDROSCOGGIN ME-KENNEBEC ME-SOUTHERN OXFORD ME-
245 PM EDT THU MAR 17 2016
THE NATIONAL WEATHER SERVICE IN GRAY MAINE HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
ANDROSCOGGIN COUNTY IN MAINE
KENNEBEC COUNTY IN MAINE
SOUTHERN OXFORD COUNTY IN MAINE
* UNTIL 330 PM EDT
* AT 245 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR TURNER...MOVING TO THE EAST AT 25 MPH.
* DIME SIZE HAIL AND WIND GUSTS OF 35 TO 45 MPH ARE EXPECTED WITH
THIS STORM. EXPECT FREQUENT CLOUD TO GROUND LIGHTNING WITH THIS
STORM.
* LOCATIONS IMPACTED INCLUDE...
TURNER...
WINTHROP...
WALES...
GREENE...
AND MONMOUTH.
LAT...LON 4424 7038 4441 7032 4436 6994 4420 6994
4413 7011
TIME...MOT...LOC 1843Z 285DEG 22KT 4431 7025The office that day
Everything else NWS Gray, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 17, 7:55 AM EDT | Small Craft Advisory for Hazardous Seas | GYX | 6 hr | |
| Mar 17, 10:39 AM EDT | Small Craft Advisory | GYX | 15 hr | |
| Mar 17, 1:44 PM EDT | Special Weather Statement | GYX | Androscoggin | 46 min |
| Mar 17, 1:46 PM EDT | Special Weather Statement | GYX | Franklin | 44 min |
| Mar 17, 2:31 PM EDT | Severe Thunderstorm Warning | GYX | Androscoggin | 29 min |
| Mar 17, 2:39 PM EDT | Special Weather Statement | GYX | Waldo | 51 min |
| Mar 17, 2:45 PM EDT | Special Weather Statement | GYX | Androscoggin | 45 min |
| Mar 17, 2:57 PM EDT | Severe Thunderstorm Warning | GYX | Androscoggin, Kennebec | 25 min |
| Mar 17, 3:09 PM EDT | Severe Thunderstorm Warning | GYX | Androscoggin, Cumberland, Oxford | 39 min |
| Mar 17, 3:16 PM EDT | Severe Thunderstorm Warning | GYX | Kennebec, Somerset, Waldo | 44 min |
| Mar 17, 3:25 PM EDT | Special Marine Warning | GYX | 35 min | |
| Mar 17, 3:43 PM EDT | Severe Thunderstorm Warning | GYX | Androscoggin, Cumberland, Lincoln, Sagadahoc | 47 min |
| Mar 17, 3:45 PM EDT | Severe Thunderstorm Warning | GYX | Androscoggin, Cumberland, Sagadahoc | 45 min |
| Mar 17, 3:55 PM EDT | Special Marine Warning | GYX | 35 min | |
| Mar 17, 3:55 PM EDT | Severe Thunderstorm Warning | GYX | Kennebec, Somerset, Waldo | 50 min |
| Mar 17, 4:01 PM EDT | Special Weather Statement | GYX | Cumberland, York | 44 min |
| Mar 17, 4:03 PM EDT | Special Marine Warning | GYX | 57 min | |
| Mar 17, 4:41 PM EDT | Special Marine Warning | GYX | 34 min | |
| Mar 17, 5:00 PM EDT | Special Marine Warning | GYX | 30 min | |
| Mar 17, 5:21 PM EDT | Severe Thunderstorm Warning | GYX | Kennebec, Knox, Somerset, Waldo | 39 min |
| Mar 17, 5:27 PM EDT | Special Marine Warning | GYX | 33 min |
Nearby
Severe Thunderstorm Warnings in Maine, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.